Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 24, 2002, 11:13 PM CDT for Putnam County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2002, 11:13 PM CDT (04:13 UTC)
- Expired
- Apr 25, 2002, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:20 PM CDT | Hail 1 | Baxter, TN | Spotter reported hail the size of quarters. |
| Apr 24, 11:30 PM CDT | Hail 0.75 | Monterey, TN | Spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 250413 SVRBNA TNC141-250500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1113 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN TENNESSEE * UNTIL MIDNIGHT CDT * AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ALGOOD...OR 6 MILES NORTH OF COOKEVILLE...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTEREY AROUND 1130 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3637 8557 3621 8568 3602 8524 3615 8515
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 8:45 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 24, 8:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 845 PM CDT WED APR 24 2002 LATEST SURFACE ANALYSIS SHOWING COLD FRONT NEAR SDF-TXK LINE... WITH PRE-FRONTAL TROF AXIS WORKING ACROSS MIDDLE TN. TROF BECOMING MORE ACTIVE THIS EVENING WITH AIRMASS RECOVERING FROM EARLIER RAIN AND INCREASED FORCING. COLD FRONT EXPECTED TO CONTINUE TRACKING EWARD...WITH VERTICAL MOTION PEAKING THRU 06Z. 00Z BNA RAOB SHOWING MOST DYNAMIC/THERMO PARAMETERS WELL IN THE SEVERE CRITERIA RANGE. NEW MODELS HOWEVER TRYING TO SHOW AREAS OF STRONGEST CONVECTION SPLITTING N AND S OF THE MID-STATE. RADAR ECHOS SHOWING TREND AS WELL. CONVECTION ACROSS W TN MOVING SOMEWHAT S...WHILE STORMS NW OF BNA CONTINUES MORE ERLY. STORMS ACROSS W TN...MOVING SEWARD SEEMINGLY BIGGEST THREAT REMAINDER OF THE NIGHT. EITHER WAY...SEVERE THREAT CONTINUES. WILL NOT MAKE ANY CHANGES AT THIS TIME. WILL NEED TO UPDATE LATER AS FRONT PASSES. 07 .BNA...NONE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 21 min |
| Apr 24, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 37 min |
| Apr 24, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 30 min |
| Apr 24, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 34 min |
| Apr 24, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| Apr 24, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 43 min |
| Apr 24, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 36 min |
| Apr 24, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 45 min |
| Apr 24, 11:45 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.